Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 774, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 24, 2001, 1:52 PM CST for Forrest County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 24, 2001, 1:52 PM CST (19:52 UTC)
- Expired
- Nov 24, 2001, 2:30 PM CST
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Forrest County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
593 WUUS54 KJAN 241954 SVRJAN MSC035-242030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 152 PM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 230 PM CST * AT 152 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST ENTERING FAR SOUTHWEST FORREST COUNTY ...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL FORREST COUNTY A TORNADO WATCH IS ALSO IN EFFECT AS CONDITIONS ARE FAVORABLE FOR DEVELOPMENT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. PERSONS IN SOUTHERN FORREST COUNTY NEED TO BE AWARE OF DETORIATING CONDITIONS THROUGH 230 PM CST. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM ALONG WITH TORRENTIAL RAINFALL. LAT...LON 3123 8933 3092 8932 3093 8913 3123 8915
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 3:40 AM CST, 10 hours 12 minutes earlier.
Area forecast discussion, Nov 24, 3:40 AM CST, 10 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 340 AM CST SAT NOV 24 2001 REF. SPC WW 814... STRONG SOUTHERLY VEERING FLOW CONTINUING OVER THE LOWER MISSISSIPPI VALLEY REGION AHEAD OF SYNOPTIC SQUALL LINE FROM ERN AR TO SE TX. SBCAPES HOLDING IN THE 500-1500J/KG RANGE WITH BRN SHEAR VALUES OF 60-90 AND 0-1KM STORM RELATIVE HELICITIES 300-400M*M/S*S AHEAD OF THE LINE. MESOETA APPEARS TO HAVE A BEST HANDLE ON CURRENT CONVECTIVE SITUATION(AVN TOO FAST) AND WILL FOLLOW META CLOSELY FOR DETAILS THROUGH THIS EVENING. RAINFALL AMOUNTS OF 1/2 TO 1 INCH MOST PROBABLE WITH PASSAGE OF LINE. EXPECT SQUALL LINE TO PROGRESS TO NEAR I-55 BY EARLY AFTERNOON AND PASS THROUGH SERN MS BY DARK. DEGREE OF AFTERNOON HEATING WILL PLAY MAJOR ROLE IN ADDITIONAL SEVERE WEATHER POTENTIAL DURING THE DAYLIGHT HOURS. ALSO LOOK FOR MORE UNIDIRECTIONAL FLOW TO DEVELOP DURING THE AFTERNOON AS LINEAR MODE OF SEVERE THREAT SHOULD DOMINATE BY THAT TIME. NO REAL COLD AIR WITH THIS PACIFIC FRONT AND WEAK SURFACE RIDGE MOVES NEWD FROM TX TONIGHT AND SUNDAY ALLOWING A TEMPORARY DRYING OUT PERIOD. MID-UPPER FLOW REMAINS SWLY THROUGH MONDAY WHEN RETURN LOW LEVEL MOISTURE GETS GOING AGAIN. NEXT MID LEVEL SHORTWAVE ROTATES THROUGH THE OZARKS MONDAY NIGHT INTO TUESDAY BRINGING ANOTHER QUICK ROUND OF SHRA/TSRA TO MS. MEAN LONGWAVE TROUGH STUCK IN THE CENTRAL CONUS WILL BRING ANOTHER STRONG TROUGH THROUGH IT/S BASE ON WEDNESDAY WITH A POTENTIAL FOR EVEN HEAVIER RAINFALL. FINALLY...IN THE MEDIUM RANGE...WE SHOULD GET MAJOR COLD FRONTAL PASSAGE WITH HIGHS NEXT THURSDAY AND FRIDAY SOME 15-20 DEGREES BELOW CLIMATOLOGY. PRELIM NUMBERS... JAN 75/48/71/51/74 720-4 MEI 77/51/71/52/74 750-4 .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Local storm report, Nov 24, 8:15 AM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
815 AM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 AM 3NW MADISON MS TORNADO
11/24/01 MADISON *** 18 INJ ***
POSSIBLE TORNADO WITH
60 HOMES DAMAGED OR
DESTROYED REPORTED BY
MADISON COUNTY S.O.Special weather statement, Nov 24, 11:13 AM CST, 2 hours 39 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1113 AM CST SAT NOV 24 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL OCCUR FOR THE REMAINDER OF THE AFTERNOON ALONG AND EAST OF MACON...MAGEE...MONTICELLO LINE. THE MAIN THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. IN ADDITION...THE THREAT OF A FEW STRONG TORNADOES WILL OCCUR ALONG AND EAST OF A PHILADELPHIA...FOREST...COLLINS LINE...INCLUDING THE CITIES OF MERIDIAN...LAUREL...COLUMBIA AND HATTIESBURG. THUNDERSTORMS SHOULD DIMINISH FROM THE WEST BY LATE AFTERNOON AND EARLY TONIGHT AS THE APPROACHING COLD FRONT PASSES THE REGION. RESIDENTS NEED TO KEEP ABREAST OF THIS DEVELOPING SEVERE WEATHER SITUATION TODAY. THESE STORMS WILL LIKELY BE MOVING NORTHEAST AT 40 TO 50 MPH...AND BE DIFFICULT TO SEE DUE TO THEIR RAPID MOVEMENT AND LOW CLOUDS. STAY TUNED TO NOAA WEATHER RADIO STATIONS FOR FURTHER UPDATES. ACTIVATION OF STORM SPOTTERS...HAM RADIO...AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY. MAKE SURE SPOTTERS ARE ACTIVATED IN THE REGION UNTIL THE STORMS MOVE THROUGH. ...NON PRECIPITATION... IN RESPONSE TO THE APPROACHING STRONG STORM SYSTEM...WINDS OF 15 TO 25 MPH WILL BE POSSIBLE MAINLY EAST OF A WINONA TO JACKSON TO BROOKHAVEN LINE. BOATERS ON AREA LAKES AND OUTDOOR ENTHUSIASTS WILL NEED TO USE CAUTION AS A FEW GUSTS MAY APPROACH 30 MPH...ESPECIALLY IN EASTERN MISSISSIPPI. HIGH PROFILE VEHICLES ON EAST TO WEST HIGHWAYS WILL BE MOST SUSCEPTIBLE TO THE GUSTY CROSS WINDS. THE WINDS SHOULD BECOME WEST AND DIMINISH DURING THE EVENING AND OVERNIGHT HOURS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Nov 24, 11:37 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1137 AM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 AM 8NE MACON MS TORNADO
11/24/01 NOXUBEE NUMEROUS TREES DOWN
BUSINESS/BUILDING
DAMAGEDREPORTED BY
NOXUBEE COUNTY EMA.Special weather statement, Nov 24, 12:39 PM CST, 1 hour 13 minutes before
WATCH NOTIFICATION FOR TORNADO WATCH 818...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1239 PM CST SAT NOV 24 2001 MSZ030-033-038-044-049-050-055-062-063-242100- THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF TORNADO WATCH 818. COUNTIES CLEARED INCLUDE: IN NORTH MISSISSIPPI: CLAY...OKTIBBEHA... IN CENTRAL MISSISSIPPI: WINSTON...LEAKE...RANKIN...SCOTT...SIMPSON... IN SOUTH MISSISSIPPI: LINCOLN...LAWRENCE... THIS INCLUDES THE CITIES OF...BRANDON...BROOKHAVEN...CARTHAGE... FOREST...LOUISVILLE...MENDENHALL...MONTICELLO...STARKVILLE... WEST POINT... MSZ031-039-045-046-051-052-056>058-064>066-072>074-242100- TORNADO WATCH 818 REMAINS VALID UNTIL 300 PM CST SATURDAY FOR THE FOLLOWING COUNTIES: IN NORTH MISSISSIPPI: LOWNDES... IN CENTRAL MISSISSIPPI: NOXUBEE...NESHOBA...KEMPER...NEWTON...LAUDERDALE...SMITH...JASPER... CLARKE... IN SOUTH MISSISSIPPI: JEFFERSON DAVIS...COVINGTON...JONES...MARION...LAMAR...FORREST... THIS INCLUDES THE CITIES OF...BAY SPRINGS...COLLINS...COLUMBIA... COLUMBUS...DE KALB...DECATUR...HATTIESBURG...LAUREL...MACON... MERIDIAN...PHILADELPHIA...PRENTISS...PURVIS...QUITMAN...RALEIGH...
Local storm report, Nov 24, 12:51 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1251 PM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1202 PM STONEWALL MS TORNADO
11/24/01 CLARKE PUBLIC SPOTTED TORNADO IN
STONEWALL. KNOCKED DOWN
TREES, POWER LINES AND
PHONE LINES.Special weather statement, Nov 24, 12:58 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1258 PM CST SAT NOV 24 2001 MSZ031-039-045-046-051-052-056>058-064>066-072-241940- CLARKE-COVINGTON-JASPER-JEFFERSON DAVIS-JONES-KEMPER-LAUDERDALE- LOWNDES-MARION-NESHOBA-NEWTON-NOXUBEE-SMITH- THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A LARGE PORTION OF TORNADO WATCH NO. 818. COUNTIES CLEARED INCLUDE: IN NORTH MISSISSIPPI: LOWNDES... IN CENTRAL MISSISSIPPI: NOXUBEE...NESHOBA...KEMPER...NEWTON...LAUDERDALE...SMITH...JASPER... CLARKE... IN SOUTH MISSISSIPPI: JEFFERSON DAVIS...COVINGTON...JONES...MARION... THIS INCLUDES THE CITIES OF...BAY SPRINGS...COLLINS...COLUMBIA... COLUMBUS...DE KALB...DECATUR...LAUREL...MACON...MERIDIAN... PHILADELPHIA...PRENTISS...QUITMAN...RALEIGH... MSZ073-074-241940- FORREST-LAMAR- TORNADO WATCH 818 REMAINS VALID UNTIL 300 PM CST SATURDAY FOR THE FOLLOWING COUNTIES: IN SOUTH MISSISSIPPI: LAMAR...FORREST... THIS INCLUDES THE CITIES OF...HATTIESBURG AND PURVIS.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 1:42 AM CST | Tornado Warning | JAN | Bolivar, Washington | 48 min |
| Nov 24, 2:24 AM CST | Tornado Warning | JAN | Bolivar, Sunflower | 51 min |
| Nov 24, 3:25 AM CST | Tornado Warning | JAN | Issaquena | 35 min |
| Nov 24, 3:46 AM CST | Severe Thunderstorm Warning | JAN | Warren | 44 min |
| Nov 24, 3:51 AM CST | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 39 min |
| Nov 24, 4:18 AM CST | Severe Thunderstorm Warning | JAN | Claiborne | 27 min |
| Nov 24, 4:30 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 45 min |
| Nov 24, 4:37 AM CST | Tornado Warning | JAN | Hinds | 38 min |
| Nov 24, 5:10 AM CST | Tornado Warning | JAN | Hinds, Madison | 50 min |
| Nov 24, 5:55 AM CST | Tornado Warning | JAN | Madison | 35 min |
| Nov 24, 6:03 AM CST | Tornado Warning | JAN | Warren | 42 min |
| Nov 24, 6:05 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 40 min |
| Nov 24, 6:17 AM CST | Tornado Warning | JAN | Attala, Leake | 43 min |
| Nov 24, 6:45 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 45 min |
| Nov 24, 6:54 AM CST | Severe Thunderstorm Warning | JAN | Holmes | 36 min |
| Nov 24, 7:11 AM CST | Severe Thunderstorm Warning | JAN | Madison | 34 min |
| Nov 24, 7:22 AM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll | 23 min |
| Nov 24, 7:31 AM CST | Severe Thunderstorm Warning | JAN | Montgomery | 29 min |
| Nov 24, 7:44 AM CST | Severe Thunderstorm Warning | JAN | Madison | 31 min |
| Nov 24, 7:50 AM CST | Severe Thunderstorm Warning | JAN | Attala | 40 min |
| Nov 24, 8:04 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery | 41 min |
| Nov 24, 8:14 AM CST | Severe Thunderstorm Warning | JAN | Scott | 46 min |
| Nov 24, 8:18 AM CST | Severe Thunderstorm Warning | JAN | Leake | 27 min |
| Nov 24, 8:24 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 51 min |
| Nov 24, 8:32 AM CST | Severe Thunderstorm Warning | JAN | Webster | 28 min |
| Nov 24, 8:34 AM CST | Severe Thunderstorm Warning | JAN | Attala | 26 min |
| Nov 24, 8:36 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 24 min |
| Nov 24, 8:41 AM CST | Tornado Warning | JAN | Choctaw | 34 min |
| Nov 24, 8:45 AM CST | Severe Thunderstorm Warning | JAN | Leake | 30 min |
| Nov 24, 8:49 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 26 min |
| Nov 24, 8:54 AM CST | Tornado Warning | JAN | Leake, Neshoba | 36 min |
| Nov 24, 8:58 AM CST | Tornado Warning | JAN | Clay | 32 min |
| Nov 24, 9:02 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 28 min |
| Nov 24, 9:07 AM CST | Tornado Warning | JAN | Oktibbeha | 38 min |
| Nov 24, 9:15 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 30 min |
| Nov 24, 9:22 AM CST | Tornado Warning | JAN | Clay | 38 min |
| Nov 24, 9:33 AM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Scott | 42 min |
| Nov 24, 9:33 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 42 min |
| Nov 24, 9:35 AM CST | Tornado Warning | JAN | Winston | 25 min |
| Nov 24, 9:43 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 32 min |
| Nov 24, 9:46 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 44 min |
| Nov 24, 9:49 AM CST | Tornado Warning | JAN | Lauderdale | 41 min |
| Nov 24, 9:52 AM CST | Tornado Warning | JAN | Clarke | 38 min |
| Nov 24, 9:54 AM CST | Tornado Warning | JAN | Simpson, Smith | 51 min |
| Nov 24, 9:58 AM CST | Tornado Warning | JAN | Noxubee | 32 min |
| Nov 24, 10:04 AM CST | Tornado Warning | JAN | Marion | 41 min |
| Nov 24, 10:08 AM CST | Tornado Warning | JAN | Lawrence, Lincoln | 52 min |
| Nov 24, 10:10 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 35 min |
| Nov 24, 10:27 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 48 min |
| Nov 24, 10:33 AM CST | Tornado Warning | JAN | Lowndes | 27 min |
| Nov 24, 10:45 AM CST | Tornado Warning | JAN | Jasper | 45 min |
| Nov 24, 10:50 AM CST | Tornado Warning | JAN | Clarke | 40 min |
| Nov 24, 10:54 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 36 min |
| Nov 24, 11:01 AM CST | Tornado Warning | JAN | Forrest, Jones, Lamar | 44 min |
| Nov 24, 11:13 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 32 min |
| Nov 24, 11:29 AM CST | Tornado Warning | JAN | Lauderdale | 46 min |
| Nov 24, 11:33 AM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 42 min |
| Nov 24, 11:33 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Nov 24, 11:38 AM CST | Tornado Warning | JAN | Clarke | 37 min |
| Nov 24, 11:45 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 45 min |
| Nov 24, 11:50 AM CST | Severe Thunderstorm Warning | JAN | Jones | 25 min |
| Nov 24, 11:56 AM CST | Tornado Warning | JAN | Forrest, Lamar | 34 min |
| Nov 24, 12:02 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 28 min |
| Nov 24, 12:16 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 29 min |
| Nov 24, 12:29 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 46 min |
| Nov 24, 1:12 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.